<"https://www.yourlawyer.com/topics/overview/gardasil_side_effects">Gardasil was approved by the US Food and Drug Administration (FDA) two years ago for girls aged nine-26 and protects against sexually transmitted diseases caused by four particularly dangerous strains of HPV (Human Papillomavirus) in women that are responsible for 70 percent of cervical cancers and 90 percent of genital warts.Â Three shots are given over six-months.Â Merck & Companyâ€”Gardasilâ€™s makerâ€”said 16 million doses have been administered since its approval.
Now, one Northern California family is wondering if Gardisal injections have nearly paralyzed a healthy 13-year-old girl.Â Jennyâ€™s story was recently highlighted on CBS News and focused on how Jenny was seemingly healthy 15 months prior to receiving her third shot of Gardasil.Â Following the third Gardasil injection, Jenny began showing signs of having been stricken with a degenerative muscle disease. The family says Jenny is now almost completely paralyzed and believes “there may be a linkâ€ between the paralysis and the Gardasil injection and has opened a blog in the hopes of determining if Jennyâ€™s paralysis and Gardasil are, indeed, linked and is urging other girls with similar â€œpost-vaccinationâ€ responses to speak out at: http://www.jenjensfamily.blogspot.com/
Merckâ€™s response?Â “Based on the facts that we’ve received, the information does not suggest that this event was causally associated with vaccination.”Â Also, the U.S. Centers for Disease Control and Prevention (CDC) recommends 11- and 12-year-old girls receive Gardasil as part of school vaccination efforts.
But there have been problems.Â Serious problems.Â U.S. News & World Report says there have been other possible adverse side effects linked to Gardasil and the New York Post reports that Gardasil has been associated to medical problems.Â We also recently reported on a 14-year-old girl named Katherine Kimzey who experienced debilitating headaches, fainting spells, and arthritis-like stiffness.Â She became so dizzy she could barely walk, was hospitalized, missed nearly one month of school, and suffered a seizure.Â Because Katherineâ€™s symptoms began soon after she received her second shot and symptoms seemed to match many of the 5,000 reports filed through a national database that monitors vaccine safety, Katherineâ€™s mother, Michelle, believes the problems stem from Gardasil.Â “When you read everybody’s stories, they’re too similar not to be related,” Kimzey said.Â CBS News stated that other reports of possible problems stemming from Gardisil have been received on the CDC and FDA’s VAERS (Vaccine Adverse Event Re
porting System), on which anyone can report side affects they feel they are having to a drug or shot.
Despite the adverse reactions emerging in girls following Gardasil injections, researchers are now looking at whether Gardasil should be given to boys to prevent HPV transmission in the rarer and deadly cancers that can occur in men and Merck is collecting data to â€œconsider whether boys should receive the inoculation as well.â€